View Full Version : I'm scared to double my dose.


nevermessymind
02-09-12, 10:53 PM
My dr prescribed 150 mg of Wellbutrin for 3 wks, and then I'm supposed to take 300 mg from that point on. Well, it's time for me to add that second pill, and I'm scared I'll have side effects. If I'm doing well on the 150 is it pretty reasonable to believe I'll have no trouble w/ the higher dose? I am not on any other stimulant, but I am taking Klonopin and a very small dose of Risperdal. I would like to hear others' experiences w/ "upping" their dose of this med--both good and bad.

StoicNate
02-09-12, 11:05 PM
If you're doing fine at the dose you're at right now, then you could just stay at that dose. If you want to move on to a bigger dose than you can ask later.

I don't understand doctors that go by the books and up doses if the patient is doing fine at the dose started or currently taking. It makes no sense to me.
Cookie cutter treatment I think.

nevermessymind
02-09-12, 11:15 PM
I have debated that--staying at my current dose. The thing is, that while I'm not experiencing any negative side effects, I'm also not improving my add symptoms as much as I would like. My motivation is much improved, but other symptoms like procrastination, and focusing/prioritizing could use further improvement.

Still, I think maybe I'll stick w/ my current dose and try some behavioral therapy and see if that helps. I apparently have a predisposition to seizures, so that is why I'm so scared to up my dose. The dr knows this and prescribed the Klonopin to "up" the seizure threshold, but I'm still scared. I have 4 children that I drive around. I can't afford to take any chances w/ their safety. No amount of "wellness" is worth taking that chance.

Thanks for your input.

StoicNate
02-10-12, 12:24 AM
You can always ask for traditional ADHD meds like Adderall/Dexedrine/Focalin/Ritalin.
They don't carry any seizure increasing side effects that I know of.

I hope you find the right med(s)/treatment in time.

nevermessymind
02-10-12, 12:49 AM
You can always ask for traditional ADHD meds like Adderall/Dexedrine/Focalin/Ritalin.
They don't carry any seizure increasing side effects that I know of.

I hope you find the right med(s)/treatment in time.

Thank you. Actually, my dr says that stimulants do also lower the seizure threshold--plus I have trichotillomania which can be exacerbated by stimulants. His words were, "You need to stay far, far away from those stimulants." I'm not sure I agree w/ him, but that's why we are trying the wellbutrin first. I plan on seeing a neurologist soon for an eval, and to see if stimulants might still be an option for me in the future.

Chicchick
02-10-12, 06:16 AM
I was also apprehensive to double my dose from 150 to 300 XL. In my experience, the 300 actually was more effective, though I'm not out of the bumpy phase yet (just coming up on six weeks.) It really did nothing for my ADHD, but helped with my depression and motivation. If you are doing well where you are, I would stay there for a while. Then later on, maybe three months down the road you can try upping the dose to see if you can make further improvements. I went on a low to moderate dose of a stimulant (concerta) for my ADD and that has helped. As for your doctor's advice, I would get a second opinion. There are many stimulants out there to try, and I think there are options for you too, despite medical setbacks (though I'm not a doctor)

nevermessymind
02-10-12, 09:51 AM
Thanks--y'all make me feel better. I have been stressing about this, but I'm just not going to anymore. I'll just stick w/ my current dose awhile longer.

It's also very encouraging for someone else to tell me to get a second opinion. I have been strongly considering that--just don't know who to go to yet. I have to choose very carefully and make sure I get someone that I know is very familiar w/ both seizures and ADD. I'm hoping to find a neurologist who'll treat me.

Lunacie
02-10-12, 11:17 AM
After Concerta decreased from 8 hours to less than 6 hours, my
granddaughter was switched to Vyvanse and had horrible side effect. So
the doctor put her on Strattera alone. She was on it for many months,
and while it helped with balancing moods and improving motivation, like
your Wellbutrin it did nothing for focus or concentration.

When we were finally able to begin seeing a psychiatrist, he said the
Strattera was doing what it should do with no problems, and he added a
very small dose of generic Adderall extended-release. The combination has
been very good.

Many people find a combination of meds like this to work well. Something
you might consider asking the doctor to try if the Welbutrin doesn't help
enough with all your symptoms.

I have no experience with Welbutrin, so can't say what changes you might
experience by doubling the dose. Remember, you aren't making a commit-
ment to the bigger dose. If you find you have problems on the bigger dose,
you can certainly drop back to the smaller dose again.

anonuser999
02-10-12, 06:29 PM
I can't go above 150mg while in combination with Adderall or every time I get angry, I turn green, become huge and start smashing stuff. Abilify works sort of the same way without the edginess, might be worth a shot.

425runner
02-17-12, 09:48 PM
I'm on 150 mg of XL and it works just fine. In the afternoon, I take Dexedrine 5-10 mg depending on how productive I need to be. My doc had me on 300 mg of Wellbutrin XL for a while but it did nothing but messed up my memory, it was harder to recall stuff etc.

nevermessymind
02-18-12, 10:18 AM
I'm on 150 mg of XL and it works just fine. In the afternoon, I take Dexedrine 5-10 mg depending on how productive I need to be. My doc had me on 300 mg of Wellbutrin XL for a while but it did nothing but messed up my memory, it was harder to recall stuff etc.

Thanks for posting. I have been wondering if I was kidding myself thinking that this lower dose is actually doing anything for me, so you have reassured me. It has been hard for me to tell this past week because I have mistakenly been taking Klonopin in the mornings. I found out I am only supposed to take it during the day "as needed for anxiety". (The instructions were not written correctly on my pill bottle--I'm only supposed to be taking it at bedtime on a daily basis) Anyway, it was too sedating--negating the effects of the Wellbutrin. I would feel great (and be productive) until about 4 hours after the Klonopin (when it peaks) then I would just be so tired... Anyway, I'm doing much better now and just sticking w/ the 150mg Wellbutrin xl. Nice to know there are others who are taking this dose effectively.

ADDisme2010
03-02-12, 11:32 AM
I'm also taking wellbutrin SR. It does help. I have decided also to stay on a low dose (100mg/day) to keep down the side effects of the drug. I've been on this dose for years, and it works for me. I also use other methods for the ADHD, special diet that eliminates food additives and colorings, and exercise program.

Addkon
03-30-12, 09:10 AM
At recommended doses, Buproprion's seizure potentiation is no greater than many other ADs.

It's a shame, because like some other ADs, the hype scares people away from effective treatment.

Prozac being the best example of this.

hollywood
03-30-12, 11:46 AM
yeah , seems like a good plan for blowing your memory into pieces. Its a fantastic med but honestly once you start forgetting anything and everything it only gets worse and you dont even realize it. Your stims are muted. Not worth it over the long haul.

MyPurpleSky
06-06-12, 07:56 PM
i too am taking 150 mg a day (of bupropion sr though...not sure if that matters) and i too have felt in a better mood and noticed myself doing things that are out of character...like being nice to people i don't like, being calm instead of getting worked up and/or crying. that's why i'm hoping some of my side effects go away b/c i do think the antidepressant part of wellbutrin is working. but i, like many others have said, do not notice a lot of change with my a.d.d. i am still very sensitive to and very distracted by noises! to the point where they literally make me mad!

anyways, my doc recommended 300 mg a day also, which i may give a try b/c like someone in this thread said, you can go back down to 150 if you want. i think you can feel therapeutic effects on only 150 though. at first, i was thinking ok, this is in my head, but i think other people have noticed changes in me too. one of my friend's kids said to me the other night that i was really smiley today. i didn't even notice i was smiley, but this kid did :)

who knows, maybe eventually i'll have to try a stimulant too though if it doesn't really help with a.d.d...